Antibiotic side effects

Posted by diane36 @diane36, Mar 12, 2018

Diagnosed nine months ago with MAC and bronchiectasis. Taking azithromycin, ethambutol and rifampin. In the last two months have developed severe itching of arms and legs, which pulmonologist does not attribute to meds. Neither dermatologist- prescribed creams or change of bath soap, lotions and laundry detergent have helped. I am wondering if similarly diagnosed patients taking the meds I am taking have experienced this unpleasant, ugly itching.

@carla1196

Hello everyone I have a couple of questions I hope someone maybe able to help point me in the right direction. I have been on the “Big 3” antibiotics finishing up month 10. I had to go off the ethembul at the end of month 7 due to serious breathing issues. My question is this. I am still on Clarithromycin 500mg 2 times a day meaning 1 tablet in AM and another in PM. I also take Rifampin 300mg 2 times a day. One tab in the morning and the other in the PM. As prescribed by my ID Dr. I am now having extreme pain in my shoulder and my next to the point of not being able to lift my arm up high enough to do simple things like putting my hair in a pony tail or even shaving that armpit.
When I mentioned this pain to my ID Dr. He gasped and said I have had to take you off one medication so far and now….. you are asking me to take you off the other two?
I did not ask to be removed off the meds. I just told him my serious pain I was suffering from.
Has anyone else suffered this kind of pain due to the medications? Any and all information is so appreciated.
Hugs to you all.

Jump to this post

Hi @carla1196 I have been getting pain in my arms and shoulders if I reach up and aching alot of the time which I think is from the meds but not bad enough to go off meds at this stage.

REPLY
@carla1196

Hello everyone I have a couple of questions I hope someone maybe able to help point me in the right direction. I have been on the “Big 3” antibiotics finishing up month 10. I had to go off the ethembul at the end of month 7 due to serious breathing issues. My question is this. I am still on Clarithromycin 500mg 2 times a day meaning 1 tablet in AM and another in PM. I also take Rifampin 300mg 2 times a day. One tab in the morning and the other in the PM. As prescribed by my ID Dr. I am now having extreme pain in my shoulder and my next to the point of not being able to lift my arm up high enough to do simple things like putting my hair in a pony tail or even shaving that armpit.
When I mentioned this pain to my ID Dr. He gasped and said I have had to take you off one medication so far and now….. you are asking me to take you off the other two?
I did not ask to be removed off the meds. I just told him my serious pain I was suffering from.
Has anyone else suffered this kind of pain due to the medications? Any and all information is so appreciated.
Hugs to you all.

Jump to this post

@jkiemen I have been suffering with this pain in my left shoulder for nearly 4 months now. I now have pain in my back as if it like a sheet of ice and it has started to break up into pieces. Best way for me to try to explain the wide spread pain. I also have pain in my joints off and on this past month. Thank you for your information and I hope we both can get threw this all better

REPLY

@heathert how long have you been on the antibiotics? I am concerned that if I do the injection for my shoulder pain that may not even be Tesla Ted to a roatercuff or possiable bursitis as suggested by my pain management. My goodness I can’t take anything it seems, that will not interfere with one of the 3 antibiotics I am one.

REPLY

It is ok to have steroid injections while on the Big 3. My ID doctor at Vanderbilt gave me the green light on that.

REPLY
@carla1196

@heathert how long have you been on the antibiotics? I am concerned that if I do the injection for my shoulder pain that may not even be Tesla Ted to a roatercuff or possiable bursitis as suggested by my pain management. My goodness I can’t take anything it seems, that will not interfere with one of the 3 antibiotics I am one.

Jump to this post

Acarla1196 I have been on the meds 3 years, quite a while. I find the pains are worse if I move my arms suddenly and reaching up high for things. I hope you can get it all sorted.

REPLY

@hearthert my arms and elbow on the left arm hurt when I extend it to far forward or back word or reaching up is getting to be nearly impossible due to the extreme pain. I also have the pain in my neck as well. This is making it very hard to sleep at night due to rolling on one arm or the other.
I am just so ready for this pain to be gone already. Lol

REPLY

@carla1196 I asked my dr and he said that it would not be from the meds, but they do not know everything unfortunatly. However I feel more people on here would have it if it was from these meds maby. There is so much unknown with this. I hope you can get this sorted so that you can sleep well again. Let me know how you go. Take care

REPLY

@heathert thank you so very much for keeping me in your thoughts and asking your Dr. About my condition. I can now ease my mind a bit knowing it is not my medications, Thank goodness. Again I must thank you again for going out of your way to help a stranger. HUGS

REPLY

@carla1196 no worries, but just because he hasnt seen this happen it is still possible i feel, I just googled it and azithromycin and ethambutol both say side effects of body aches. Are you on any other meds that might be causing it? Hugs to you too

REPLY

I’m on the ‘big3’ for MAC and I have severe Crohn’s disease. I’ve not taken them all week because I have such a miserable yeast infection from them. I went to the doctor in March and got a treatment, but since I keep taking the antibiotics the yeast does not go into remission. I take probiotics, and have many creams. I cannot get any rest because of the yeast. I have only been on the MAC treatment since December. How do others handle the yeast infection from the treatment?

REPLY
@pinktower

I’m on the ‘big3’ for MAC and I have severe Crohn’s disease. I’ve not taken them all week because I have such a miserable yeast infection from them. I went to the doctor in March and got a treatment, but since I keep taking the antibiotics the yeast does not go into remission. I take probiotics, and have many creams. I cannot get any rest because of the yeast. I have only been on the MAC treatment since December. How do others handle the yeast infection from the treatment?

Jump to this post

For the mouth, you can gargle in vinegAR and peroxide. This will keep the yeast down to nothing in the mouth. I didn't have any more yeast problems.

REPLY
@pinktower

I’m on the ‘big3’ for MAC and I have severe Crohn’s disease. I’ve not taken them all week because I have such a miserable yeast infection from them. I went to the doctor in March and got a treatment, but since I keep taking the antibiotics the yeast does not go into remission. I take probiotics, and have many creams. I cannot get any rest because of the yeast. I have only been on the MAC treatment since December. How do others handle the yeast infection from the treatment?

Jump to this post

When my lungs were full of mucous and tested positive for Candida, I used Candida Cleanse, 2 tablets a day for 60 days. My next bronchoscopy sample showed no more Candida.

REPLY
Please login or register to post a reply.